Alert archive / Kentucky / Tornado Warnings in 2013
Tornado Warning 47, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Jul 6, 2013, 7:26 PM CDT for Lyon County, Trigg County, Kentucky. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 6, 2013, 7:26 PM CDT (00:26 UTC)
- Expired
- Jul 6, 2013, 8:00 PM CDT
- In force
- 34 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Lyon County, KY, Trigg County, KY
The radar
The Paducah radar (KPAH), 65 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 7:50 PM CDT | TORNADO | 4 W Cadiz, KY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.4 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 115 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 686 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
659
WFUS53 KPAH 070026
TORPAH
KYC143-221-070100-
/O.NEW.KPAH.TO.W.0047.130707T0026Z-130707T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
726 PM CDT SAT JUL 6 2013
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN LYON COUNTY IN WESTERN KENTUCKY...
NORTHWESTERN TRIGG COUNTY IN WESTERN KENTUCKY...
* UNTIL 800 PM CDT
* AT 723 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED NEAR ENERGY...AND MOVING EAST AT 20 MPH.
HAZARD...TORNADO AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS
WILL BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS
LIKELY.
* LOCATIONS IMPACTED INCLUDE...
LAND BETWEEN THE LAKES AREA...ENERGY AND ROCKCASTLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
IF ON OR NEAR KENTUCKY LAKE AND LAEK BARKLEY...GET AWAY FROM THE
WATER AND MOVE TO SHELTER. TORNADOES CAN MOVE ACROSS WATER. IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
BOATS CAN BE SWAMPED BY LARGE CAPSIZING WAVES CAUSED BY A
TORNADO...EVEN ON SMALL BODIES OF WATER. MOVE QUICKLY INTO DOCK AND
SEEK SAFE SHELTER NOW.
&&
LAT...LON 3682 8813 3683 8814 3684 8814 3691 8819
3692 8818 3700 8792 3681 8788 3680 8813
TIME...MOT...LOC 0025Z 258DEG 19KT 3688 8810
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$2 follow-up statements
345
WWUS53 KPAH 070039
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
739 PM CDT SAT JUL 6 2013
KYC143-070047-
/O.CAN.KPAH.TO.W.0047.000000T0000Z-130707T0100Z/
LYON KY-
739 PM CDT SAT JUL 6 2013
...THE TORNADO WARNING FOR SOUTHEASTERN LYON COUNTY IN WESTERN
KENTUCKY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA...AND IS NO LONGER A THREAT TO LYON COUNTY.
LAT...LON 3688 8812 3694 8790 3681 8788 3680 8810
TIME...MOT...LOC 0037Z 263DEG 21KT 3687 8799
$$
KYC221-070100-
/O.CON.KPAH.TO.W.0047.000000T0000Z-130707T0100Z/
TRIGG KY-
739 PM CDT SAT JUL 6 2013
...A TORNADO WARNING REMAINS IN EFFECT FOR WEST CENTRAL TRIGG COUNTY
IN WESTERN KENTUCKY UNTIL 800 PM CDT...
AT 735 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR ENERGY...AND MOVING EAST AT 25 MPH.
HAZARD...TORNADO...QUARTER SIZE HAIL...DAMAGING WIND TO 70 MPH.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS WILL
BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS LIKELY.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF CENTRAL TRIGG COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL MAY HIDE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR THE
TORNADO. TAKE COVER NOW.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
PADUCAH.
IF ON OR NEAR LAKE BARKELY...GET AWAY FROM THE WATER AND MOVE TO
SHELTER. TORNADOES CAN MOVE ACROSS WATER. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. BOATS CAN
BE SWAMPED BY LARGE CAPSIZING WAVES CAUSED BY A TORNADO...EVEN ON
SMALL BODIES OF WATER. MOVE INTO DOCK AND SEEK SAFE SHELTER NOW.
&&
LAT...LON 3688 8812 3694 8790 3681 8788 3680 8810
TIME...MOT...LOC 0037Z 263DEG 21KT 3687 8799
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$766 WWUS53 KPAH 070055 SVSPAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 755 PM CDT SAT JUL 6 2013 KYC221-070102- /O.EXP.KPAH.TO.W.0047.000000T0000Z-130707T0100Z/ TRIGG KY- 755 PM CDT SAT JUL 6 2013 ...THE TORNADO WARNING FOR WEST CENTRAL TRIGG COUNTY IN WESTERN KENTUCKY WILL EXPIRE AT 800 PM CDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. HOWEVER...GUSTY WINDS TO 50 MPH...HEAVY RAIN...AND FREQUENT LIGHTNING ARE STILL EXPECTED WITH THIS THUNDERSTORM AS IT MOVES ACROSS TRIGG COUNTY AND THROUGH THE COMMUNITY OF CADIZ THROUGH 830 PM. LAT...LON 3688 8812 3694 8790 3681 8788 3680 8810 TIME...MOT...LOC 0052Z 263DEG 21KT 3688 8788 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Jul 6, 7:08 PM CDT, 18 minutes earlier.
Area forecast discussion, Jul 6, 7:08 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 708 PM CDT SAT JUL 6 2013 .UPDATE... ISSUED AT 708 PM CDT SAT JUL 6 2013 UPDATED AVIATION DISCUSSION FOR 00Z TAFS. && .SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT) ISSUED AT 245 PM CDT SAT JUL 6 2013 UPPER LOW OVER SOUTHEAST MISSOURI WILL HEAD NORTHEAST INTO WCNTRL INDIANA BY 12Z SUNDAY CARRYING ALONG WITH IT CHANCE POPS FOR CONVECTION. CURRENTLY...WIDELY SCATTERED CONVECTION ACROSS THE AREA FUELED BY DECENT INSTABILITY AND MODEST FORCING VIA THE UPPER LOW. COULD SEE A FEW STRONG STORMS. HOWEVER AT THIS TIME THE LOW LEVEL FLOW IS QUITE WEAK...AND UPPER LEVEL FLOW IS NOT JUXTAPOSED WITH THE BEST INSTABILITY. REMAINS TO BE SEEN IF WE WILL SEE ANY STRONG CONVECTION THROUGH THE END OF THE DAY AND EARLY EVENING. SUNDAY AFTERNOON...MAY SEE SOME CONVECTIVE ACTIVITY OVER ESPECIALLY THE NE 1/3 OF THE AREA WITH A WAVE FORECAST TO MOVE SOUTHEAST ACROSS ILLINOIS INTO INDIANA. CONDITIONS WILL REMAIN UNSETTLED MONDAY AS WELL...THUS WILL LINGER SMALL CHANCE POPS FOR CONVECTION. WE SHOULD SEE WARMER TEMPERATURES THROUGH THE SHORT TERM AS THE UPPER LOW MOVES AWAY. USED A BLEND OF MAV/MET/ECS NUMBERS FOR TEMPS. .LONG TERM...(TUESDAY THROUGH SATURDAY) ISSUED AT 245 PM CDT SAT JUL 6 2013 THE EASTERN TROUGH/WESTERN RIDGE PATTERN THAT HAS DOMINATED SINCE EARLY SPRING SHOWS NO SIGNS OF ENDING...AT LEAST NOT THROUGH THE END OF NEXT WEEK. THERE WILL BE A TEMPORARY EASTWARD EXTENSION OF THE UPPER LEVEL RIDGE THAT WILL BRING OPPRESSIVE HEAT AND HUMIDITY FOR A COUPLE OF DAYS. THE RETURN OF COOLER AIR LATER NEXT WEEK WILL BE PRECEDED BY A ROUND OF CONVECTION. AS FAR AS THE DAILY DETAILS...SOUTHWEST LOW LEVEL FLOW ON TUESDAY WILL RESULT IN A HOT AND HUMID DAY. THOUGH NOT THAT UNUSUAL FOR JULY...IT WILL BE OPPRESSIVE COMPARED TO THE RELATIVELY COOL WEATHER OF THE PAST WEEK OR SO. THE CHANCE OF STORMS APPEARS RATHER LOW AS THE UPPER RIDGE EXTENDS EASTWARD. BEST CHANCE OF STORMS WILL BE ON THE EASTERN EDGE OF THE CAP...PRIMARILY SW INDIANA AND PENNYRILE REGION. ON WEDNESDAY...A SURFACE COLD FRONT WILL ADVANCE SOUTHEAST TOWARD THE LOWER OHIO VALLEY INTO A HOT AND UNSTABLE AIR MASS. THIS FRONT WILL HAVE DECENT UPPER LEVEL SUPPORT AS A 500 MB SHORTWAVE AMPLIFIES OVER THE GREAT LAKES REGION. THERE SHOULD BE EXTENSIVE COVERAGE OF CONVECTION WEDNESDAY AFTERNOON AND NIGHT. POPS WILL BE IN THE LIKELY CATEGORY IN SOME AREAS. SHEAR PARAMETERS ARE NOT IMPRESSIVE...BUT THE COMBINATION OF STRONG INSTABILITY AND ORGANIZED FORCING SUGGESTS STORMS MAY CONTAIN TROPICAL DOWNPOURS ALONG WITH A FEW PULSY SEVERE EVENTS. COOLER AIR WILL BEGIN TO FILTER SOUTHWARD THURSDAY. POPS WILL DECREASE FROM NORTH TO SOUTH AS HIGH PRESSURE STARTS TO BUILD ACROSS THE GREAT LAKES. THE FAMILIAR EASTERN TROUGH/WESTERN RIDGE PATTERN WILL RESTRENGTHEN FRIDAY AND SATURDAY. THIS WILL RESULT IN A NORTH TO NORTHEAST LOW LEVEL WIND FLOW...BRINGING A TOLERABLE AIR MASS FOR THIS TIME OF YEAR. WILL KEEP SMALL POPS FOR FRIDAY FOR SE MISSOURI AND SW KENTUCKY AS THE LAST COUPLE ECMWF RUNS STALL THE FRONT OVER MISSOURI FOR ABOUT 24 HOURS. && .AVIATION... ISSUED AT 708 PM CDT SAT JUL 6 2013 UPPER LEVEL LOW OVER SOUTHERN ILLINOIS WILL MOVE SLOWLY NORTHEAST OVER THE NEXT 24 HOURS...FINALLY EXITING THE REGION ON SUNDAY. AS A RESULT...PRIMARILY VFR CONDITIONS ARE FORECAST THROUGH THE PERIOD. LESS THAN VFR CONDITIONS MAY STILL ACCOMPANY LINGERING THUNDERSTORMS THIS EVENING...WHICH SHOULD GRADUALLY DIMINISH AFTER SUNSET. ALSO...THE DEVELOPMENT OF FOG LATE TONIGHT AND EARLY SUNDAY MORNING MAY REDUCE VISIBILITIES TO AT LEAST MVFR IF NOT IFR. SUNDAY SHOULD BE MAINLY DRY WITH SOME FAIR WEATHER CUMULUS. LIGHT AND VARIABLE WINDS TONIGHT WILL BECOME SOUTHERLY AROUND 5 KNOTS ON SUNDAY. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. &&
Hazardous weather outlook, Jul 6, 11:05 AM CDT, 8 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1105 AM CDT SAT JUL 6 2013 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-071000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 1105 AM CDT SAT JUL 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE THE REST OF TODAY AND INTO EARLY TONIGHT. A FEW STRONG STORMS CANNOT BE RULED OUT. THE PRIMARY HAZARDS WILL BE LOCALLY HEAVY RAIN...GUSTY WINDS AND SMALL HAIL. MODERATE FLOOD CONDITIONS ARE FORECAST TO DEVELOP OVER THE WEEKEND ALONG PORTIONS OF THE LITTLE WABASH RIVER IN ILLINOIS. MINOR RIVER FLOODING IS OCCURRING OR FORECAST ALONG PORTIONS OF THE WABASH AND MISSISSIPPI RIVERS. PLEASE REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A CHANCE OF THUNDERSTORMS IS FORECAST EACH DAY. THE GREATEST COVERAGE IS EXPECTED WEDNESDAY AND WEDNESDAY NIGHT. A FEW STORMS TUESDAY AFTERNOON MAY APPROACH SEVERE LIMITS WITH LOCAL WIND GUSTS IN EXCESS OF 40 MPH AND SMALL HAIL. GIVEN A MOVEMENT NORTHEAST BETWEEN 10 AND 15 MPH...LOCALLY HEAVY RAIN WILL BE POSSIBLE. THE BEST CHANCE FOR STRONG TO SEVERE STORMS WILL BE WEDNESDAY AFTERNOON AND NIGHT. THE GREATEST CONCERN WILL BE TORRENTIAL RAINFALL THAT MAY LEAD TO LOCALIZED FLOODING. DAMAGING WIND GUSTS AND SMALL TO MODERATE HAIL WILL BE SECONDARY HAZARDS WITH STRONGER STORMS ON WEDNESDAY. STORM MOTION WILL LIKELY BE SOUTHEAST BETWEEN 10 AND 20 MPH. AFTERNOON HEAT INDEX VALUES MAY REACH INTO THE 100 TO 105 DEGREE RANGE OVER SOUTHEAST MISSOURI...AS WELL AS PART OF THE PURCHASE AREA OF WEST KENTUCKY AND EXTREME SOUTHERN ILLINOIS MONDAY THROUGH WEDNESDAY. MODERATE FLOOD CONDITIONS ARE FORECAST TO DEVELOP THROUGH SUNDAY OVER PORTIONS OF THE LITTLE WABASH RIVER IN ILLINOIS. MINOR RIVER FLOODING IS OCCURRING OR IS FORECAST ALONG PORTIONS OF THE WABASH AND MISSISSIPPI RIVERS EARLY NEXT WEEK. PLEASE REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jul 6, 4:40 PM CDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 440 PM CDT SAT JUL 6 2013 ILZ088>094-KYZ001>013-016-017-021-022-MOZ076-086-087-100-107>112- 114-070000- UNION IL-JOHNSON-POPE-HARDIN-ALEXANDER-PULASKI-MASSAC-FULTON- HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-LIVINGSTON-MARSHALL- CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-HOPKINS-CHRISTIAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF...JONESBORO...VIENNA...GOLCONDA... ELIZABETHTOWN...CAIRO...MOUND CITY...METROPOLIS...HICKMAN... CLINTON...BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND... BENTON...MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON... MADISONVILLE...HOPKINSVILLE...GREENVILLE...ELKTON...PERRYVILLE... MARBLE HILL...CAPE GIRARDEAU...PIEDMONT...VAN BUREN...DONIPHAN... POPLAR BLUFF...BLOOMFIELD...SIKESTON...CHARLESTON...NEW MADRID 440 PM CDT SAT JUL 6 2013 ...ISOLATED STRONG THUNDERSTORMS POSSIBLE THROUGH EARLY EVENING... SCATTERED THUNDERSTORMS WILL PERSIST ACROSS PORTIONS OF SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...AND WESTERN KENTUCKY THROUGH EARLY EVENING. ISOLATED STRONG THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HAIL UP TO DIME SIZE AND WIND GUSTS OF 40 TO 50 MPH. IF YOU ARE OUTDOORS THIS EVENING...PLEASE SEEK INDOOR SHELTER IF A THUNDERSTORMS APPROACHES. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. THE STORMS ARE VERY SLOW MOVING...SO LOCALLY HEAVY RAIN WILL ALSO BE A CONCERN...WITH LOCALIZED FLOODING OF LOW LYING AND POOR DRAINAGE AREAS POSSIBLE. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 7:01 PM CDT | Areal Flood Advisory | PAH | Calloway | 119 min |
| Jul 6, 9:49 PM CDT | Flash Flood Warning | PAH | Calloway | 3 hr |
Nearby
Tornado Warnings in Kentucky, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.